MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G613
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no malfunction of the device, its packaging or labeling and there are no adverse consequences reported to the patient or user.However, these devices were exposed to environmental hazards and due to confusion at the hospital escaped containment.Therefore, we are reporting this event as a malfunction.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.When completed, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
A triathlon implant triathlon cs x3 insert #6 13mm which was exposed to water and steam at (b)(6) hospital, was redistributed by stryker (b)(4) and subsequently implanted during a procedure at (b)(6) hospital.A full loan triathlon implant set was accidentally retrieved from a hospital by a courier and was returned to a stryker kit room.However, the courier was unaware that the items were affected and therefore did not communicate to the kit room that these parts were previously quarantined at the hospital.As a result the kit room did not proceed with any quarantine action and 18 of the affected items were re-distributed.Update 19/august/2019: none of the packaging was retained from the implanted devices.Surgeons expressed no concern, and have communicated no plans to surgically address the implantation of the devices.To date, no adverse consequences have been reported for these patients.
 
Additional Manufacturer Narrative
An event regarding device exposed to water/steam involving a triathlon insert was reported.The event was confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: stryker australia confirmed that a triathlon implant, x3 triathlon cs insert #6 13mm, which was exposed to water and steam at hospital, was redistributed by stryker australia and subsequently implanted during a procedure at hospital.Nc was raised on 20 june 2019 to evaluate the root cause, which indicates that affected items were accidentally retrieved by a courier and were returned to a stryker's vic kit room.However, the courier was unaware that the items were affected and therefore did not communicate to the vic kit room that these parts were previously quarantined at the hospital.As a result, the kit room did not proceed with any quarantine action.
 
Event or Problem Description
A triathlon implant triathlon cs x3 insert #6 13mm which was exposed to water and steam at (b)(6) hospital, was redistributed by stryker australia and subsequently implanted during a procedure at (b)(6) hospital.A full loan triathlon implant set was accidentally retrieved from a hospital by a courier and was returned to a stryker kit room.However, the courier was unaware that the items were affected and therefore did not communicate to the kit room that these parts were previously quarantined at the hospital.As a result the kit room did not proceed with any quarantine action and 18 of the affected items were re-distributed.Update 19/august/2019 wg: none of the packaging was retained from the implanted devices.Surgeons expressed no concern and have communicated no plans to surgically address the implantation of the devices.To date, no adverse consequences have been reported for these patients.

Brand Name
X3 TRIATHLON CS INSERT #6 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8974456
Report Number0002249697-2019-03133
Device Sequence Number335621
Product Code MBH
UDI-Device Identifier07613327045949
UDI-Public07613327045949
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number5531G613
Device Lot NumberLFT791
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;